Alert archive / Montana / High Wind Warnings in 2022

High Wind Warning 17, NWS Great Falls, MT

March 14, 2022

NWS Great Falls, MT issued this high wind warning at Mar 14, 2022, 2:42 AM MDT. It took effect at Mar 15, 2022, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2022, 2:42 AM MDT (08:42 UTC)
In effect from
Mar 15, 2022, 12:00 PM MDT
Expired
Mar 15, 2022, 7:57 PM MDT
In force
8 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

776 
WWUS75 KTFX 140842
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
242 AM MDT Mon Mar 14 2022

MTZ009-010-046-048-142345-
/O.UPG.KTFX.HW.A.0015.220315T1800Z-220316T0300Z/
/O.NEW.KTFX.HW.W.0017.220315T1800Z-220316T0300Z/
Northern Rocky Mountain Front-Eastern Glacier-Eastern Pondera-
Southern Rocky Mountain Front-
Including the following locations: Marias Pass, Bynum, Brady,
Choteau, Browning, Heart Butte, Logan Pass, Augusta, Cut Bank,
and Conrad
242 AM MDT Mon Mar 14 2022

...HIGH WIND WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...The Rocky Mountain Front, including all of Glacier and 
  Pondera Counties.

* WHEN...From Noon to 9 PM MDT Tuesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

Ludwig
4 follow-up statements
724 
WWUS75 KTFX 141953
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
153 PM MDT Mon Mar 14 2022

MTZ009-010-046-048-151100-
/O.CON.KTFX.HW.W.0017.220315T1800Z-220316T0300Z/
Northern Rocky Mountain Front-Eastern Glacier-Eastern Pondera-
Southern Rocky Mountain Front-
Including the following locations: Marias Pass, Bynum, Brady,
Choteau, Browning, Heart Butte, Logan Pass, Augusta, Cut Bank,
and Conrad
153 PM MDT Mon Mar 14 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT 
TUESDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...The Rocky Mountain Front, including all of Glacier and 
  Pondera Counties.

* WHEN...From Noon to 9 PM MDT Tuesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

Hoenisch
439 
WWUS75 KTFX 150654
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1254 AM MDT Tue Mar 15 2022

MTZ009-010-046-048-152200-
/O.CON.KTFX.HW.W.0017.220315T1800Z-220316T0300Z/
Northern Rocky Mountain Front-Eastern Glacier-Eastern Pondera-
Southern Rocky Mountain Front-
Including the following locations: Marias Pass, Bynum, Brady,
Choteau, Browning, Heart Butte, Logan Pass, Augusta, Cut Bank,
and Conrad
1254 AM MDT Tue Mar 15 2022

...HIGH WIND WARNING REMAINS IN EFFECT
FROM NOON TODAY TO 9 PM MDT THIS EVENING...

* WHAT...Southwest winds 35 to 45 mph, with gusts up to 65 mph 
  expected.

* WHERE...The Rocky Mountain Front, including all of Glacier and 
  Pondera Counties.

* WHEN...From Noon today to 9 PM MDT this evening.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

Brusda
038 
WWUS75 KTFX 152147
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
347 PM MDT Tue Mar 15 2022

MTZ009-010-046-048-160300-
/O.CON.KTFX.HW.W.0017.000000T0000Z-220316T0300Z/
Northern Rocky Mountain Front-Eastern Glacier-Eastern Pondera-
Southern Rocky Mountain Front-
Including the following locations: Marias Pass, Bynum, Brady,
Choteau, Browning, Heart Butte, Logan Pass, Augusta, Cut Bank,
and Conrad
347 PM MDT Tue Mar 15 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...The Rocky Mountain Front, including all of Glacier and 
  Pondera Counties.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

SC
660 
WWUS75 KTFX 160157
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
757 PM MDT Tue Mar 15 2022

MTZ009-010-046-048-160300-
/O.CAN.KTFX.HW.W.0017.000000T0000Z-220316T0300Z/
Northern Rocky Mountain Front-Eastern Glacier-Eastern Pondera-
Southern Rocky Mountain Front-
Including the following locations: Marias Pass, Bynum, Brady,
Choteau, Browning, Heart Butte, Logan Pass, Augusta, Cut Bank,
and Conrad
757 PM MDT Tue Mar 15 2022

...HIGH WIND WARNING IS CANCELLED...

Winds across the warning area have diminished. As such, the High 
Wind Warning is cancelled.

$$

mpj

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 13, 11:50 PM MDT, 2 hours 52 minutes earlier.

Area forecast discussion, Mar 13, 11:50 PM MDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1150 PM MDT Sun Mar 13 2022

...Updated aviation section...

.UPDATE...

Isolated rain and snow shower activity will dissipate and/or
move east out of the area over the next couple of hours. Locations
near Loma and Havre may pick up some light measurable
precipitation over the next half-hour.

The Winter Weather Advisory will be allowed to expire at 8 PM MDT
as scheduled.

&&

.SYNOPSIS...

Westerly flow aloft will aid in continued rain and snow to areas
across the region today, diminishing later this evening. Gusty winds
return to the forecast Monday, developing across the North-central
plains, and become even stronger on Tuesday. Scattered rain and snow
showers also move back into the region at this time. Despite this,
temperatures remain above seasonal averages throughout the remainder
of the week for most locations.

&&

.AVIATION...
1150 PM MDT Sun Mar 13 2022 (14/00Z TAF period)

Clouds will continue to clear this evening as high pressure builds
into the area. Expect winds to be on the light side through the
overnight as well. A lee trough will develop during the day on
Monday, which will result in the return of gusty winds along the
Rocky Mountain Front and gusty winds, especially after sunrise.
Ludwig

Refer to weather.gov/zlc for more detailed regional aviation weather
and hazard information.

&&

.PREV DISCUSSION...
/ISSUED 453 PM MDT Sun Mar 13 2022/

Westerly flow aloft, associated with an upper-level shortwave trough
approaching from the west, will be impacting the region today,
allowing sufficient moisture from the Pacific to move into the
region. Precipitation, in a mix of rain and snow, initially
impacting only the Rocky Mountain Front, has made its way eastward
into the plains. Quick bursts of snowfall, accumulating less than
an half an inch are expected; however, localized accumulations of
heavier snowfall up to 2 inches may be possible, especially in
areas in elevations above 4000 feet. At 10 LT, snowfall began to
accumulate in northern Teton County (near Pendroy), as indicated
by MDT webcams, leaving roadways snow covered, potentially
slippery, and causing reduced visibility.

A Winter Weather Advisory (WWA) was issued earlier for Cascade and
Meagher counties, specifically for impacts to Highway 89, stretching
between Monarch and White Sulphur Springs, where expected snowfall
accumulation is in excess of 1 inch per hour for a few hours. The
WAA began at 18z/12 LT today and is set to expire within 8 hours.

Elsewhere across the region, accumulations are expected to be less
impactful, as areas of lower elevations will likely see only rain
and the occasional rain/snow mix. Isolated precipitation will carry
through the overnight hours and throughout much of Monday morning.

Furthermore, after a brief lull today, temperatures will quickly
bounce back above seasonal averages again, ranging from the upper
40s and lower 50s for most locations. Winds will also increase again
beginning Monday afternoon, particularly along the Rocky Mountain
Front and adjacent plains, but gusts are expected to remain below
High Wind criteria at this time.

Wind gusts become even stronger Tuesday, initially across the Rocky
Mountain Front and adjacent plains, resulting in a High Wind Watch
beginning at 18z/12 LT on Tuesday. Latest NBM v4.1 indicates an 80+
percent chance of winds exceeding 60 mph across the Rocky Mountain
Front and extending eastward into the Cut Bank area. Winds may
extend even further across the plains, specifically along Judith
Basin and Fergus counties late Tuesday, potentially requiring
additional highlights.

Next chances of precipitation become possible by midweek as another
upper-level shortwave trough passes the region and by the weekend;
however, precipitation appears to be on the lighter end in both
events. Latest NBM v4.1 indicates 24-hour QPF at the 50th percentile
to not extend beyond the Rocky Mountain Front for the midweek event,
with the only impactful precipitation to make its way into the
Southwest region of the CWA at this time. - Pierce

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  29  51  35  56 /  20   0   0  10
CTB  29  44  30  48 /   0   0  10  20
HLN  30  53  34  54 /   0   0   0  40
BZN  20  47  28  50 /  20   0   0  40
WYS  10  35  19  40 /  50  10  10  80
DLN  22  46  29  48 /  10   0   0  50
HVR  27  49  33  54 /  10   0   0   0
LWT  25  48  31  53 /  30   0   0  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Tuesday afternoon through Tuesday evening
Eastern Glacier...Eastern Pondera...Northern Rocky Mountain
Front...Southern Rocky Mountain Front.

&&

http://www.weather.gov/greatfalls

Nearby

High Wind Warnings in Montana, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.